Author Topic: Heart flutters  (Read 3286 times)

[Buddie]

Heart flutters
« on: May 11, 2010, 11:13:09 am »
Hi just wondering anyone has experianced heart flutters i've been getting them a little more lately now that i'm toward the end of my taper. How I can describe them is a flutter in the middle of my chest where the sturnum is.....a couple months ago I had tons of ekg's echocardiogram and heart was in normal rythm.......I think my anxiety is just up more lately with ending tapering I also have chest and throat tightness lately very annoying feeling, but the heart flutters freak me out sometimes and they a only last a few seconds when one comes on.......Any insite would would be comforting....
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Heart flutters
« Reply #1 on: May 11, 2010, 03:07:23 pm »
I get them all the time, even pre benzo. I used ephedra when I was younger and ended up in the er with symptoms of heart attack and stroke, was diagnosed with arrhythmia, and after that I always noticed them. I think I always had them but I became sensitized.

Being on benzo's makes one very sensitive to your body and its functions.  I went to a cardiologist and had the complete run over, my heart is very healthy now! The arrhythmias are completely gone and my heart STILL flutters LOL. I read that most fluttering is actually muscle contractions in the chest.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Heart flutters
« Reply #2 on: May 11, 2010, 03:26:31 pm »
Cardiologist told me that Benzo's can cause heart palps and flutters. I know I had them long before ever taking a benzo. They were very scary when I first started feeling them when I was like 19 but as the years go by I'm used to them as being a normal occasional thing.

 If you have met with the doctor and had an EKG and echo cardiagram they would let you know if there was anything to be concerned about. I know when i had some of those test done a while back I was concerned about my bank account!

 Deep breathing, progressive muscle relaxation, and white noise machine help to calm some of my anxiety which helps with the fluttering.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Heart flutters
« Reply #3 on: May 11, 2010, 04:26:36 pm »
i have them, too.  i was in the ER twice two weeks ago with heart palpitations.  they ran tests and caught them.  the doctor said it was an extra heart beat or PVC.  he said i could take beta blockers if they really bothered me but i didn't have to.  i didn't take the med. since i'm afraid to take any meds.

if you had the tests run and they say your heart is normal, then the PVCs are just an annoyance...that is what i was told.  my palpitations have decreased a lot since i got that news which leads me to believe it is anxiety related.

also, i was in my 4th week post-benzo when i went to the ER, so it could have been the withdrawals causing them, too.

i hope you are feeling better soon.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Heart flutters
« Reply #4 on: May 11, 2010, 09:52:03 pm »
Me too. Having them a lot plus chest tightness.  I have heart issues but nothing that can cause damage.  Within the last month I have asked and had 6 ekgs, 1 echo stress and 24 hour holter.  All was normal except 44 PVC's and Cardiologist said every one gets them and average is 400-500 a day.  Again I only had 44.  I also feel my pulse elevated to 80-100 when I am laying down thinking about it.  HORRIBLE>  If you would like to talk maybe it would make both of us feel better.  I went to the ER three times and they chalked it up to Ativan or Anxiety.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Heart flutters
« Reply #5 on: May 11, 2010, 10:19:59 pm »
thanks you guys very reasuring that i'm not the only one having these and yes they are an annoyance when I get one or two on occation....And yes Jill I agree if you want to talk we can do that it sounds like you and I have alot in common with are fears and also 80-100 isn't too bad try like over 100-115 that freaks me out  :-\.....feel free to message me or somthing
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Heart flutters
« Reply #6 on: May 11, 2010, 11:14:09 pm »
I hate when that happens...especially when your heart flutters and you miss a breath at the same time...psych told me that's typical anxiety, I have had it for years...I too was hooked up to the 24hour heart monitor and told my heart is fine. It's anxiety...my middle name. ;)
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Heart flutters
« Reply #7 on: May 11, 2010, 11:51:56 pm »
[...] my email is

Edit: Removed email address.  It's not a good idea to put this on the open forum.
« Last Edit: May 12, 2010, 03:09:44 am by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Heart flutters
« Reply #8 on: May 12, 2010, 12:11:35 am »
mine is

Edit:  Removed email address, it's not a good idea to put this on the open forum.
« Last Edit: May 12, 2010, 03:10:31 am by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Heart flutters
« Reply #9 on: May 12, 2010, 01:33:05 am »
Going to try and get to bed now but I will email you tomorrow to see how you are doing.  Crossing my fingers for both of us. Actually wishing EVERYONE a speedy recovery.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.